Hello. Thank you for posting your query at DoctorSpring.com
I understand your concern.
Isopropyl alcohol rub downs or application directly to the skin, is normally done to get rid of the excessive oil trapped in the dermis, hence it is very useful in treating acne. In your case since you have been applying it directly to your scalp, there is very little chances of any systemic absorption to cause any of the symptoms you mentioned. However since you're having scalp tenderness, it can indicate contact dermatitis, and hence i will recommend you stop using the alcohol application and contact a dermatologist for alternatives.
Your red eye can also be a part of the allergic manifestation to the alcohol. However the other symptoms need some investigations to have a clearer picture.
Did you get your BP checked recently? How is your sleep cycle normally? Any recent stress, or work stress you faced? Any other past medical history will be helpful.
It is better to get your BP checked to rule out hypotension. I will also advise you to get a CBC ( complete blood count ) evaluated to rule out anemia, since they can also present with weakness and chronic fatigue. Later the same can lead to dizziness.
For your vomiting i will advise Tab. Ondansetron one tablet before each meal till your nausea persists.
It is also possible that the smell of the isopropyl alcohol may be causing the intoxication feeling. Since you have stopped using it already, the feeling of intoxication should not be there after 3-4 days. However as i told you before the other symptoms are not because of the alcohol and hence it is better to get yourself evaluated. For the time being CBC and your BP monitoring should be fine.
Once you have the report, you can upload and i will assist you further.
Patient replied :
Hello, thank you for your response. These symptoms started right when I started applying the Isopropyl alcohol to my scalp and hair. Once the scalp and hair are saturated I massage the bonds/glue with my fingers also for as long as I can, and usually leave it on all day so that it drys. So I suppose it is likely that I am ingesting when I place my hands around my mouth. And I also do have Trichotillomania, so I chew on my hair alot. Could it be possible that I am ingesting enough to cause these symptoms rather than just through skin penetration?
To answer your questions, no I dont have unusual stress and I do have a normal sleep pattern most of the time. Of the 2 times I have had nasuea, both times were when I used alot of the Isopropyl Alcohol in an attempt to wear down the glue (in an attempt to get the remaining glue out of my hair for formal events I had to attend). The nasuea occured approx 3-4 hours after saturating my scalp and hair both times.
Other than that I am a 38 year old female, with no other health issues or medical concerns/history.
Hello. Thank you for the follow up query.
Yes now from your history, it does seem like there is isopropyl absorption through the skin. Especially since you're leaving it all day. And also yes, if you put your finger in the mouth, then again the chances of ingestion gets higher.
I will sincerely advise you to STOP the application and wait for another couple of days. Your symptoms should disappear. However, i still feel you should get your CBC test done to get a conclusive picture.
Regarding trichotillomania, excessive hair cheweing can at times lead to a blockage in the intestine. And even it can cause abdominal pain, nausea and vomitting. That can possibly also cause your gastric side effects. If the symptoms don't completely disappear after 3-4 days you can go for an ultrasound to rule out some partial block inside the stomach. This is a rare possibility, but the symptoms like nausea, pain abdomen, and vomitting are seen in people with trichotillomania. Try to avoid it as much as you can. It can be detrimental in the future.
Once you have your CBC report, please upload it.